[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.158.167.137. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
February 28, 1972

Methadone-Induced Pulmonary Edema

Author Affiliations

Washington, DC

JAMA. 1972;219(9):1212. doi:10.1001/jama.1972.03190350048019
Abstract

To the Editor.—  The article by Kjeldgaard et al (218:882, 1971) on "Methadone-Induced Pulmonary Edema" was of interest in view of our recent experience with a similar patient. That morphine and heroin may cause an identical picture is, as the authors state, well documented, but it should also be noted that methadone has previously been reported to produce pulmonary edema.Gardner1 in reviewing the postmortem findings, laboratory analyses, and hospital records of 12 patients who died from methadone overdosage found that pulmonary edema was present in all cases. Methadone was the only agent identified in five cases, whereas the coincidental misuse of another drug occurred in the remaining seven patients.

×